Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A Hilbert space limit for the iterated hyperspace functor

Authors: H. Toruńczyk and J. West
Journal: Proc. Amer. Math. Soc. 89 (1983), 329-335
MSC: Primary 54B20; Secondary 57N20
MathSciNet review: 712646
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X$ be a nondegenerate metric Peano continuum and let $ P(X)$ be the hyperspace of closed, nonvoid subsets of $ X$ equipped with the Hausdorff metric. Then the inclusion of $ X$ into $ P(X)$ as the single element sets is an isometry and we have a direct system $ X \to P(X) \to P(P(X)) \to \cdots $ of isometric inclusions. Let $ X'$ be the metric direct limit and $ {X^*}$ be its completion. We prove that the pair $ ({X^*},X')$ is homeomorphic to the pair $ ({l^2},l_\sigma ^2)$, where $ l_\sigma ^2$ is the linear span in $ {l^2}$ of the Hilbert cube.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54B20, 57N20

Retrieve articles in all journals with MSC: 54B20, 57N20

Additional Information

Keywords: Hyperspace, direct limit, Peano continuum, Hilbert cube, Hilbert space
Article copyright: © Copyright 1983 American Mathematical Society